Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A wave equation with a possibly jumping nonlinearity


Author: J. R. Ward
Journal: Proc. Amer. Math. Soc. 92 (1984), 209-214
MSC: Primary 35B10; Secondary 35L70
DOI: https://doi.org/10.1090/S0002-9939-1984-0754705-4
MathSciNet review: 754705
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Existence of a doubly periodic solution to a forced semilinear wave equation is established. The nonlinearity may "jump" across any finite number of eigenvalues of finite multiplicity.


References [Enhancements On Off] (What's this?)

  • [C-H] S. N. Chow and J. K. Hale, Methods of bifurcation theory, Springer, Berlin and New York, 1982. MR 660633 (84e:58019)
  • [L] H. Lovicarova, Periodic solutions of a weakly nonlinear wave equation in one dimension, Czechoslovak. Math. J. 19 (1969), 324-342. MR 0247249 (40:518)
  • [M.l] J. Mawhin, Periodic solutions of nonlinear dispersive wave equations, Constructive Methods for Nonlinear Boundary Value Problems and Nonlinear Oscillations (Albrecht, Collatz and Kirchgässner, eds.), Birkhäuser, Basel, 1979, pp. 102-109. MR 565644 (81b:35003)
  • [M.2] -, Compacité, monotonie et convexité dans l'etude de problèmes aux limites semi-linéaires, Séminaire d'Analyse Moderne, No. 19, Univ. de Sherbrooke, 1981.
  • [M-W.l] J. Mawhin and J. Ward, Asymptotic nonuniform non-resonance conditions in the periodic Dirichlet problem for semi-linear wave equations, J. Math. Pures Appl. (to appear).
  • [M-W.2] -, Nonuniform non-resonance conditions in the periodic-Dirichlet problem for semi-linear wave equations with jumping nonlinearities (to appear).
  • [Wi] M. Willem, Periodic solutions of wave equations with jumping nonlinearities, J. Differential Equations 36 (1980), 20-27. MR 571124 (82f:35013)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35B10, 35L70

Retrieve articles in all journals with MSC: 35B10, 35L70


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1984-0754705-4
Keywords: Nonlinear wave equation, periodic solution
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society